MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 32; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 32; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48811232
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that the spring bar of an aviator two level plate fractured and a screw migrated post-operatively.The patient will be monitored and revision surgery has not been scheduled at this time.This report will capture the plate.
 
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device associated with this record remains implanted.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.A review of complaint history associated with the subject catalog number was performed and no adverse trends were observed.It was reported that the spring bar of an aviator two level plate fractured and one screw at c4 migrated post-operatively which was confirmed by the x-ray provided.The patient will be monitored and revision surgery has not been scheduled at this time.Initial surgery was performed in mid november 2021.Patient had not fused.Construct spanned from c4-c6 and the angle of the plane was not difficult.Per email correspondence with sales rep, there were no complications during the initial surgery.Plate was not bent to fit the patient's anatomy, screw hole was prepared using drill bit, variable angle drill guide was used, no excess force was applied during the initial surgery, surgeon confirmed that the screws were below the spring bar before tightening blocker, surgeon did not face any difficulty while rotating the blocker and the gold tab on the blocker was confirmed to be aligned with the groove located between the two screws to confirm locking.Patient was not performing any heavy lifting and was wearing a neck collar.Patient did not experience any fall/ trauma after the initial surgery.The surgical technique was reviewed: ¿do not cantilever the guide during removal from the plate as it can damage the locking mechanism.When screws are fully inserted within the allowed range of angulation, the spring bar can then expand over the screw head.¿ since the device was not returned, an exact cause of the reported event could not be determined.Potential causes include screw not being below the spring bar before blocker tightening/ blocker not locked completely between the two screws leading to fracture of the locking ring and subsequent migration of screw.
 
Event or Problem Description

Brand Name
AVIATOR ASSY TWO LEVEL PLATE SIZE 32
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13549032
Report Number0009617544-2022-00015
Device Sequence Number14749222
Product Code KWQ
UDI-Device Identifier07613252152200
UDI-Public07613252152200
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48811232
Device Catalogue Number48811232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown